Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 4, 2021, 6:19 PM EDT for Belmont County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 6:19 PM EDT (22:19 UTC)
- Expired
- Aug 4, 2021, 6:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Pittsburgh, PA
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 92 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WWUS81 KPBZ 042219
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
619 PM EDT Wed Aug 4 2021
OHZ059-069-WVZ003-004-042245-
Monroe-Belmont-Marshall-Ohio-
619 PM EDT Wed Aug 4 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONROE...
SOUTHEASTERN BELMONT...OHIO AND MARSHALL COUNTIES...
At 618 PM EDT, strong thunderstorms were clustered near Powhatan
Point, or 10 miles west of Moundsville. The storm is nearly
stationary.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Wheeling, Moundsville, Bellaire, Bethlehem, Shadyside, McMechen,
Powhatan Point, Glen Dale, Benwood, Beallsville, Neffs, and Wilson.
LAT...LON 3984 8108 4001 8105 4006 8070 3987 8076
3982 8090
TIME...MOT...LOC 2218Z 301DEG 3KT 3988 8093
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:26 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 4, 4:26 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 426 PM EDT Wed Aug 4 2021 .SYNOPSIS... Seasonable conditions are expected through Thursday, with isolated to scattered showers or thunderstorms possible. An increase in both temperature and humidity is then expected Friday, persisting into the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Upped PoPs across a good chunk of the area based on radar activity. Scattered showers and storms are firing near and east of a weak surface boundary which remains draped to the northwest of Pittsburgh, with lift supported by troughing aloft and surface convergence from the front and outflow boundaries. Steering flow and shear is weak, and thus the storms are not showing a lot of movement, with outflow boundaries playing a role in storm initiation/evolution. Temperatures aloft remain warm enough to inhibit the development of strong updrafts. Thus, severe weather remains a low threat overall, despite the presence of dry air aloft and DCAPE. The overall short life of these generally up-and- down cells should also limit any flooding threat to poor drainage/urban locations at most. This activity will dissipate with the loss of heating, leading to a partly cloudy and quiet overnight period. Low temperatures will be fairly seasonable. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... Upper troughing should start to fill Thursday in response to a deepening central Plains trough. Though, similar to Wednesday's forecast; isolated showers and thunderstorms are still possible Thursday afternoon and early evening, supported by steep llvl lapse rates and subtle shortwave provided ascent. Once again, the hindrance of dry air and poor mid-level lapse rates should slacken updraft strength and coverage. Otherwise, near-average temperature is expected under gradual height rises. As the aforementioned trough continues to dig in the central Plains, ridging should build / amplify across the eastern CONUS Friday. This pattern change to swly flow aloft will increase both temperature and humidity levels across the region, with forecast highs in the mid to upper 80s expected. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Continued warm weather is on tap this weekend and into next work week. The best chance for precipitation comes on Saturday as that trough eventually traverses the forecast area. From Sunday into next week, models indicate that subtropical ridging becomes better defined across the eastern US. This will allow for that muggy, hot Gulf Coast air to move into the Ohio Valley and remain there until the next substantial cold front kicks it out. Look for next week to be warm and humid with daily afternoon/early- evening rain chances. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR will remain through the period. The presence of a weak trough extending north into the western forecast area will allow isolated showers and thunderstorms this afternoon. Expect any convection to dissipate overnight with the loss of heating. Fog is possible in the river valleys overnight, but will remain patchy. .Outlook... Lingering high pressure will maintain general VFR, with generally isolated afternoon showers possible through Thursday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 4, 12:46 PM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1246 PM EDT Wed Aug 4 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-051700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1246 PM EDT Wed Aug 4 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 4, 1:46 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
146 PM EDT WED AUG 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO 2 ESE MAJORSVILLE 39.96N 80.49W
07/29/2021 GREENE PA NWS STORM SURVEY
CONFIRMED EF1 TORNADO
&&
EVENT NUMBER PBZ2102062
098Special weather statement, Aug 4, 4:03 PM EDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 403 PM EDT Wed Aug 4 2021 PAZ021-073-042030- Westmoreland-Allegheny- 403 PM EDT Wed Aug 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALLEGHENY AND WEST CENTRAL WESTMORELAND COUNTIES... At 402 PM EDT, a strong thunderstorm was located over Trafford, or near Monroeville. The storm is nearly stationary. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Penn Hills, Monroeville, Plum, Murrysville, North Versailles, White Oak, Wilkins Township, Duquesne, Turtle Creek, North Braddock, Irwin, and Pitcairn. This includes the following highways... Pennsylvania Turnpike between mile markers 54 and 67. Interstate 376 in Pennsylvania between mile markers 82 and 84. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4038 7986 4051 7975 4045 7954 4029 7970 TIME...MOT...LOC 2002Z 301DEG 3KT 4037 7973
Special weather statement, Aug 4, 6:15 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
615 PM EDT Wed Aug 4 2021
PAZ014-042245-
Butler-
615 PM EDT Wed Aug 4 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUTLER
COUNTY...
At 615 PM EDT, strong thunderstorms were clustered over Mars, or 7
miles east of Cranberry. The storm is nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cranberry, Seven Fields, Oak Hills, Evans City, Mars, Saxonburg,
Nixon, Valencia, Connoquenessing, Callery, and Pine Township.
This includes Interstate 79 in Pennsylvania between mile markers 79
and 81.
LAT...LON 4073 7978 4067 7996 4067 8005 4069 8012
4083 8001 4083 7976
TIME...MOT...LOC 2215Z 301DEG 3KT 4073 7997Special weather statement, Aug 4, 6:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
619 PM EDT Wed Aug 4 2021
OHZ059-069-WVZ003-004-042245-
Monroe-Belmont-Marshall-Ohio-
619 PM EDT Wed Aug 4 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONROE...
SOUTHEASTERN BELMONT...OHIO AND MARSHALL COUNTIES...
At 618 PM EDT, strong thunderstorms were clustered near Powhatan
Point, or 10 miles west of Moundsville. The storm is nearly
stationary.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Wheeling, Moundsville, Bellaire, Bethlehem, Shadyside, McMechen,
Powhatan Point, Glen Dale, Benwood, Beallsville, Neffs, and Wilson.
LAT...LON 3984 8108 4001 8105 4006 8070 3987 8076
3982 8090
TIME...MOT...LOC 2218Z 301DEG 3KT 3988 8093The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:03 PM EDT | Special Weather Statement | PBZ | Westmoreland | 27 min |
| Aug 4, 6:15 PM EDT | Special Weather Statement | PBZ | Butler | 30 min |
| Aug 4, 6:54 PM EDT | Special Weather Statement | PBZ | Ohio | 36 min |
| Aug 4, 7:31 PM EDT | Areal Flood Advisory | PBZ | Marshall, Ohio | 8 min |
| Aug 4, 7:39 PM EDT | Flash Flood Warning | PBZ | Marshall, Ohio | 111 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.